Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Quad Cities, IA

August 15, 2007Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 15, 2007, 9:41 AM CDT for Linn County, Iowa. It was in force for 64 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2007, 9:41 AM CDT (14:41 UTC)
Expired
Aug 15, 2007, 10:45 AM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 9:55 AM CDTHAIL 0.25Fairfax, IA
Aug 15, 9:55 AM CDTHAIL 1Fairfax, IA
Aug 15, 10:03 AM CDTHAIL 0.752 Wnw Cedar Rapids, IA
Aug 15, 10:06 AM CDTHAIL 0.253 N Cedar Rapids Munici, IA
Aug 15, 10:06 AM CDTHAIL 0.25Cedar Rapids, IAREPORTED AT MERCY HOSPITAL
Aug 15, 10:08 AM CDTHAIL 0.88Sw Cedar Rapids, IAOBSERVER IS IN SOUTHWEST PART OF CEDAR RAPIDS
Aug 15, 10:10 AM CDTHAIL 1Cedar Rapids, IA3 NORTH OF AIRPORT
Aug 15, 10:24 AM CDTHAIL 0.75Ely, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 7:52 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1040 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1040 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 151441
SVRDVN
IAC113-151545-
/O.NEW.KDVN.SV.W.0124.070815T1441Z-070815T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 AM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1045 AM CDT.

* AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY 6 MILES SOUTHWEST OF PALO...OR ABOUT 12 MILES
  SOUTHEAST OF VINTON...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRFAX AND 7 MILES SOUTHWEST OF HIAWATHA AROUND 955 AM CDT...
  CEDAR RAPIDS AND 9 MILES SOUTHWEST OF MARION AROUND 1000 AM CDT...
  ELY AND BERTRAM AROUND 1010 AM CDT...
  7 MILES SOUTHWEST OF MOUNT VERNON AROUND 1020 AM CDT...
  8 MILES SOUTHWEST OF LISBON AROUND 1025 AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 37.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4218 9183 4185 9183 4185 9137 4216 9137

$$

MAYES
4 follow-up statements
000 
WWUS53 KDVN 151502
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 AM CDT WED AUG 15 2007

IAC113-151545-
/O.CON.KDVN.SV.W.0124.000000T0000Z-070815T1545Z/
LINN IA-
1002 AM CDT WED AUG 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR LINN COUNTY...

AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR CEDAR RAPIDS MUNICIPAL AIRPORT...OR ABOUT
NEAR CEDAR RAPIDS...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELY AND BERTRAM AROUND 1010 AM CDT...7 MILES SOUTHWEST OF MOUNT    
  VERNON AND 8 MILES SOUTHWEST OF LISBON AROUND 1020 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA.

LAT...LON 4215 9183 4185 9183 4185 9137 4209 9137

$$

MAYES
000 
WWUS53 KDVN 151504
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CDT WED AUG 15 2007

IAC113-151545-
/O.CON.KDVN.SV.W.0124.000000T0000Z-070815T1545Z/
LINN IA-
1004 AM CDT WED AUG 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR LINN COUNTY...

AT 1002 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR ELY...OR ABOUT NEAR CEDAR RAPIDS...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELY AND BERTRAM AROUND 1010 AM CDT...7 MILES SOUTHWEST OF MOUNT    
  VERNON AND 8 MILES SOUTHWEST OF LISBON AROUND 1020 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

AT 955 AM...TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL NEAR FAIRFAX.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA.

LAT...LON 4215 9183 4185 9183 4185 9137 4209 9137

$$

MAYES
000 
WWUS53 KDVN 151519
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 AM CDT WED AUG 15 2007

IAC113-151545-
/O.CON.KDVN.SV.W.0124.000000T0000Z-070815T1545Z/
LINN IA-
1019 AM CDT WED AUG 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR LINN COUNTY...

AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR PALISADES-KEPLER SP...OR ABOUT 9 MILES
SOUTHEAST OF CEDAR RAPIDS...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LISBON AROUND 1025 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING UP TO QUARTER SIZE HAIL...AND 
IT REMAINS A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA.

LAT...LON 4206 9159 4186 9176 4185 9137 4205 9138

$$

MAYES
000 
WWUS53 KDVN 151553 RRA
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 AM CDT WED AUG 15 2007

IAC113-151603-
/O.EXP.KDVN.SV.W.0124.000000T0000Z-070815T1545Z/
LINN IA-
1053 AM CDT WED AUG 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY EXPIRES AT 1045 AM
CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA.

LAT...LON 4206 9159 4186 9176 4185 9137 4205 9138

$$

MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:30 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 15, 3:30 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT WED AUG 15 2007

.SYNOPSIS...
SURFACE BOUNDARY IS STILL LINGERING ACROSS SOUTHERN
NEBRASKA...NORTHERN MISSOURI AND INTO CENTRAL ILLINOIS.  MOISTURE IS
POOLED ON THE NORTH SIDE OF THIS BOUNDARY...WITH DEWPOINTS IN THE
LOW TO MID 70S...EVEN AS OF 3 AM.  TEMPERATURES SO FAR HAVE ONLY
DROPPED DOWN INTO THE UPPER 70S...YUCK.  SHOWERS AND ISOLATED
THUNDERSTORMS HAVE CONTINUED TO DEVELOP AND MOVE ACROSS THE AREA
THIS MORNING...WHICH APPEAR TO BE ASSOCIATED WITH A 700MB AREA OF
MOISTURE CONVERGENCE.  FURTHER WEST THERE IS AN MCS OVER THE
NEBRASKA/SOUTH DAKOTA BORDER...WHICH IS MAKING SLOW EASTWARD
PROGRESS.

&&

.SHORT TERM...TODAY...
THE SHOWERS OVER THE FORECAST AREA THIS MORNING WILL SLOWLY
TRANSLATE EAST THROUGH THE EARLY MORNING HOURS...ONLY TO HAVE THE
MCS FROM THE WEST PUSH IN BEHIND.  JUST USING SHORT TERM FORECAST
TOOLS...IT SHOULD MOVE INTO THE FORECAST AREA ALONG ABOUT 6-8
AM...ASSUMING IT MAINTAINS CURRENT SPEED AND DIRECTION.  THIS SEEMS
TO BE SUPPORTED BY MODELS THIS MORNING...AS WARM AIR ADVECTION WITH
THE MCS IS POSITIONED OVER CENTRAL IOWA AT 12Z.  AS FOR THE MODELS
THIS MORNING...QPF IS VERIFYING VERY POORLY...MISSING THE SHOWERS WE
HAVE NOW AND MISPLACING THE NEBRASKA MCS.  AS FOR THE MASS/BASIC
FIELDS...THEY ARE DOING MUCH BETTER AND ESPECIALLY THE NGM HAS
PICKED UP ON THE CURRENT PRECIPITATION...WITH THE NAM NOT TOO FAR
BEHIND.  BOTH MODELS IMPLY THAT THE MCS MOVES INTO THE AREA AND
DECAYS DURING THE MORNING HOURS...LEAVING LOTS OF DEBRIS AROUND THE
AREA FOR THE AFTERNOON.  THEN...IN THE LATE AFTERNOON THERE MAY BE
NEW CONVECTION THAT BEGINS TO FORM NORTH OF THE BOUNDARY AGAIN.
MODELS ARE NOT OVERLY OPTIMISTIC ON THIS RE-DEVELOPMENT...AND THERE
ARE SOME CONCERNS THAT THE CAP MAY COME INTO PLAY AND SHOOT DOWN OUR
AFTERNOON CONVECTION. FOR NOW HOWEVER...HAVE LEFT IN LOW CHANCE POPS
FOR NOW AND WE CAN SEE IF WE CAN DESTABILIZE ENOUGH FOR LATER
CONVECTION.  TEMPERATURES WITH ALL THE DEBRIS CLOUD AND RAINFALL IN
THE MORNING WILL REALLY BE SUPPRESSED...AND HAVE GONE WITH ONLY LOW
80S ACROSS THE NORTHERN COUNTIES.  ACROSS THE SOUTH...THERE WILL BE
MORE BREAKS AND TEMPERATURES WILL ONCE AGAIN BE BACK INTO THE LOW
90S.     ..LE..

.LONG TERM...TONIGHT THROUGH NEXT TUESDAY...MUCH WILL DEPEND ON
AFTERNOON LULL OR CLEAR OFF FOR THE CHANCE FOR THE LOCAL AIRMASS
TO RECOVER AND BUILD CAPE FOR APPROACHING WAVE/NOW SEEN ON
WATER VAPOR IMAGERY OVER FAR NORTHEAST CO/ AND ASSOCIATED LEE SIDE
LLVL CONVERGENT FLOW AND FORCING TO INDUCE SHOWERS AND
THUNDERSTORMS/POSSIBLY A MCS RIGHT OVER THE CWA BY THIS EVENING.
BOTH THE NAM AND GFS DO BUILD CAPE FROM ANYWHERE OF 2K-4K J/KG BY
LATE AFTERNOON...AND COMBINED WITH ADEQUATE SHEAR WOULD SPAWN A SVR
MCS OVERHEAD THIS EVENING...WITH THEN SHOWERS AND STORMS LINGERING
WELL INTO THE NIGHT WITH THE POTENTIAL OF SOME BACK BUILDING IF
INCOMING WAVE SLOWS. THE MODELS ARE VARYING ON HOW FAR SOUTH OR
NORTH FAVORED CONVERGENT AXIS AND MAIN ACTION ZONE WILL TAKE PLACE
THIS EVENING...BUT MORE ARE TARGETING THE CENTRAL AND NORTHERN CWA
AND WILL UP THE POPS TO HIGH CHC AND LIKELY IN THESE AREAS. WILL
BANK ON LLVL FEED FROM A HIGH THTA-E/CAPE SOURCE FROM THE SOUTH TO
DRIVE SOME SERIOUS CONVECTION THIS EVENING AND WILL MENTION IN
GRIDS...AS WELL AS HEAVY RAIN WITH FCST SOUNDINGS BY MOST MODELS
INCREASING PW/S TO 1.5-1.8 INCHES TONIGHT.

THE MODELS CONTINUE TO VARY SOME WITH MESOSCALE AND EVEN SOME
SYNOPTIC SCALE FEATURES AND FORCING SWATHS INTO THE END OF THE
WEEK...BUT WILL ADVERTISE A GENERAL IDEA THAT NORTHWEST UPPER FLOW
WILL DIG DOWN ACRS THE UPPER MIDWEST AND WESTERN GRT LKS THROUGH
FRI IN RESPONSE TO CURRENT STRONG WAVE OVER ALBERTA/SASK EVENTUALLY
PROPAGATING ESE AND FORMING LARGE UPPER VORTEX OVER THE JAMES
BAY/NORTHERN GRT LKS REGION. THIS FLOW WILL ALLOW A SEASONABLY
STRONG SFC RIDGE TO BREAK LOOSE OUT OF CANADA AN DUMP DOWN THE
NORTHERN PLAINS ON THU AND THU NIGHT...EFFECTIVELY SHUNTING MAIN
LLVL BAROCLINICITY WELL SOUTH OF THE FCST AREA FOR A DRY THU NIGHT
AND FRIDAY. ENOUGH LINGERING ISENTROPIC LIFT TO CONTINUE TO PRODUCE
SCTRD SHOWERS AND A FEW THUNDERSTORMS UP AND OVER INCOMING RIDGE NOSE
ON THURSDAY ACRS MUCH OF THE SOUTH HALF TO TWO THIRDS AT LEAST INTO
EARLY AFTERNOON. WILL LEAN TOWARD COOLER HIGH TEMP GUIDANCE
FOR THU BECAUSE OF THIS AND ASSOCIATED CLOUD COVER/DEBRIS. MAY
STILL BE GOING TOO WARM IN THE SOUTH WHERE SHOWERS EXPECTED TO LAST
THE LONGEST. CLEAR OUT STILL LOOKS ON TAP FOR THU NIGHT...WITH
INCOMING CAA/LOWERING THICKNESSES TO AN EXTENT THAT SOME OF THE
CWA COULD EXPERIENCE SOME LOWS WELL DOWN INTO THE 50S BY FRI MORNING.

MODELS ARE VARYING SOME ON SOUTHWARD PUSH AND LINGERENCE OF MAIN
RIDGE AXIS FOR END OF WEEK AND INTO THE WEEKEND...WHICH COULD BE A
PLAYER AS FRESHLY ESTABLISHED NORTHWEST FLOW USHERS DOWN A
DISTURBANCE THAT COULD INITIATE AN ELEVATED PRECIP EVENT SOMEWHERE
ACRS THE UPPER MIDWEST AND WESTERN GRT LKS. GENERAL MODEL CONSENSUS
...INCLUDING THE NEWLY ARRIVED 00Z ECMWF...SUGGESTS THAT FRI NIGHT
THE FIRST MAIN CHANCE FOR SUCH A PROCESS TO IMPACT THE CWA.
INTERESTING...THE UKMET WHICH SHIFTS THE MEAN RIDGE AXIS FURTHEST
NORTH AT WEEKS END...USHERS AN ELEVATED COMPLEX ACRS THE CWA BY FRI
AFTERNOON. FOR NOW WILL SIDE WITH THE GENERAL CONSENSUS AND MAINTAIN
A DRY FRIDAY WITH BELOW NORMAL TEMPS IN THE UPPER 70S TO LOW 80S.
WILL BUMP UP POPS THOUGH INTO FRI EVENING FOR INCOMING ELEVATED
EVENT...WITH HIGHEST CHC POPS IN THE NORTHWEST AND TAPERING OFF TO
SLIGHT/S SOUTHEASTWARD.

WILL MAKE NO FURTHER CHANGES FOR THE WEEKEND TO PERIODICAL CHC POPS
THROUGH SUNDAY NIGHT. THE NEW ECMWF SUGGESTS A WET WEEKEND WITH
WEST GULF FLOW CONVERGING UP ACRS IA AND NORTHERN IL...BUT THE
00Z GFS AND UKMET ARE NOT FAR OFF FOR MUCH OF A DRY PERIOD THROUGH
SUNDAY NIGHT.     ..12..

&&

.AVIATION....MAINLY VFR CIGS AND MVFR VISBYS AND SHOWERS TO START
OUT THE TAF PERIOD THIS MORNING.  THEN AN MCS MOVES IN FOR THE
MORNING HOURS...WHICH WILL BRING MVFR CIGS AND VISBYS FOR A FAIRLY
LARGE PERIOD OF TIME THIS MORNING AND EARLY AFTERNOON.  WILL RETURN
TO VFR CONDITIONS FOR LATE AFTERNOON. LATER IN THE AFTERNOON AND
EVENING THERE WILL BE SLOWLY INCREASING COVERAGE OF CONVECTION...WITH
A POSSIBLE MCS TO MOVE ACROSS THE AREA AGAIN TONIGHT...POSSIBLY
BETWEEN 03Z AND 09Z.  IT WOULD ALSO BRING MVFR CONDITIONS...POSSIBLY
ISOLATED IFR CONDITIONS.  ..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

LE/12
Hazardous weather outlook, Aug 15, 5:00 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT WED AUG 15 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

UNCOMFORTABLY WARM HEAT WILL RETURN TO AREAS ALONG AND SOUTH OF
HIGHWAY 34 TODAY. HEAT INDEXES WILL ONCE AGAIN WILL RISE TO ABOVE
100 DEGREES FOR A FEW HOURS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS MAINLY THE NORTHERN HALF OF THE OUTLOOK AREA TODAY.
THESE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER.

AN UPPER LEVEL DISTURBANCE WILL SKIRT ALONG AND JUST NORTH OF THE
IOWA MISSOURI BORDER BY THIS EVENING AND ACT TO PUSH A SURFACE
BOUNDARY NORTHWARD ACROSS THE AREA. THIS SYSTEM WILL UTILIZE VERY
WARM...HUMID AND UNSTABLE AIR TO FIRE THUNDERSTORMS UP ALONG AND
NORTH OF THIS BOUNDARY BY THIS EVENING...WITH THE STORMS THEN
LASTING INTO THE NIGHT. THERE WILL BE THE CHANCE FOR SOME OF THESE
STORMS TO PRODUCE SEVERE WEATHER IN THE FORM OF DAMAGING WIND GUSTS
UP TO 70 MPH...AS WELL AS LARGE HAIL. CURRENT INDICATIONS SUGGEST
THAT AREAS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR WILL HAVE
THE BEST CHANCE TO EXPERIENCE THESE STRONG TO SEVERE STORMS BY LATE
AFTERNOON OR DURING THE EVENING. IF A THUNDERSTORM CAN DEVELOP AND
STRENGTHEN ALONG THE FRONTAL BOUNDARY...WIND SHEAR AND HIGH
INSTABILITY IN THE VICINITY OF THIS FEATURE MAY EVEN COMBINE TO
PRODUCE AN ISOLATED TORNADO.

LOCALLY HEAVY RAINFALL WILL ALSO BE A GOOD POSSIBILITY TONIGHT...
PRODUCING SOME URBAN AND SMALL STREAM FLOODING WHERE STORMS MOVE
OVER THE SAME AREAS.

THE STORM PREDICTION CENTER HAS PLACED MOST OF EASTERN IOWA AND
NORTHWEST ILLINOIS IN A SLIGHT RISK OF SEVERE WEATHER TODAY AND
ESPECIALLY FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND SOME THUNDERSTORMS WILL LINGER ACROSS THE AREA ON
THURSDAY AS A COOL FRONT PUSHES THROUGH THE MIDWEST. BESIDES SOME
LOCALLY HEAVY RAINFALL POSSIBLE SOUTH OF INTERSTATE 80 THURSDAY
MORNING...NONE OF THE THUNDERSTORMS ARE EXPECTED TO BE SIGNIFICANT
OR SEVERE.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY NIGHT AND
SATURDAY...WITH THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY
TO LAST INTO NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL
FOR SEVERE WEATHER OR HEAVY RAINS WITH THESE UPCOMING THUNDERSTORM
EPISODES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING FOR MUCH OF EASTERN
IOWA...NORTHWESTERN AND WEST CENTRAL ILLINOIS.

LE/12

In the hours before

Special weather statement, Aug 15, 7:42 AM CDT, 1 hour 59 minutes before
IAZ040-051-151345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 AM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 845 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     BUCHANAN AND BENTON

INCLUDING THE FOLLOWING LOCATIONS
     AURORA...BELLE PLAINE...BLAIRSTOWN...BRANDON...CUTSHAW BRIDGE
     STATE ACCE...FAIRBANK...GARRISON...HAZLETON...INDEPENDENCE...
     KEYSTONE...LAMONT...LUZERNE...MOUNT AUBURN...NEWHALL...
     QUASQUETON...ROWLEY...SHELLSBURG...STANLEY...URBANA...VAN
     HORNE...VINTON AND WINTHROP

AT 739 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST OF
FAIRBANK TO 37 MILES WEST OF CUTSHAW BRIDGE STATE ACCE TO 56 MILES
NORTHWEST OF BELLE PLAINE...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTH OF CHARLES CITY TO 22 MILES WEST OF WATERLOO TO 48 MILES WEST
OF WATERLOO...MOVING SOUTHEAST AT 35 MPH.

THIS LINE OF STORMS WILL APPROACH THE INDEPENDENCE...MOUNT
AUBURN...AND DYSART BETWEEN 830 AND 845 AM.  THESE STORMS ARE
CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH...FREQUENT
DANGEROUS LIGHTING...AND HEAVY RAIN.

LE
Special weather statement, Aug 15, 8:38 AM CDT, 1 hour 3 minutes before
IAZ041-051-052-151445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 AM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 945 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DELAWARE...BENTON AND LINN

INCLUDING THE FOLLOWING LOCATIONS
     ALBURNETT...ATKINS...BELLE PLAINE...BERTRAM...BLAIRSTOWN...CEDAR
     RAPIDS...CENTER POINT...CENTRAL CITY...COGGON...DELAWARE...
     DELHI...DUNDEE...EARLVILLE...FAIRFAX...GARRISON...GREELEY...
     HIAWATHA...HOPKINTON...KEYSTONE...LUZERNE...MANCHESTER...
     MARION...MOUNT AUBURN...MOUNT VERNON...NEWHALL...NORWAY...
     ONEIDA...PALO...PARIS...PRAIRIEBURG...ROBINS...RYAN...
     SHELLSBURG...SPRINGVILLE...TODDVILLE...TROY MILLS...URBANA...VAN
     HORNE...VINTON...VIOLA...WALFORD...WALKER...WAUBEEK AND WHITTIER

AT 834 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 24 MILES WEST OF DUNDEE TO 9
MILES WEST OF MOUNT AUBURN TO 26 MILES WEST OF BELLE PLAINE...OR
ALONG A LINE EXTENDING FROM 5 MILES NORTH OF CUTSHAW BRIDGE STATE
ACCE TO 14 MILES NORTHWEST OF VINTON TO 37 MILES SOUTHWEST OF
WATERLOO...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE BEEN PRODUCING 60 TO 70 MPH WINDS AS THEY MOVED
THROUGH BUTLER COUNTY.  IF THESE STORMS MAINTAIN THE CURRENT LEVEL
OF INTENSITY AS THEY MOVE INTO DELAWARE AND LINN COUNTIES...THEY MAY
BE CAPABLE OF PRODUCING FURTHER DAMAGING WINDS THROUGH 930PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

LE
Local storm report, Aug 15, 8:55 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 AM CDT WED AUG 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND GST     STANLEY                 42.64N 91.81W
08/15/2007  E60 MPH          BUCHANAN           IA   CO-OP OBSERVER

            WELL DEVELOPED SHELF CLOUD

&&

15
Special weather statement, Aug 15, 9:09 AM CDT, 32 minutes before
IAZ041-042-052-053-064-151515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 AM CDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 1015 AM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     DUBUQUE...DELAWARE...JONES...LINN AND JOHNSON

INCLUDING THE FOLLOWING LOCATIONS
     ALBURNETT...ANAMOSA...BERNARD...BERTRAM...CANTON...CASCADE...
     CEDAR RAPIDS...CENTER JUNCTION...CENTER POINT...CENTRAL CITY...
     COGGON...DELAWARE...DELHI...DUNDEE...DYERSVILLE...EARLVILLE...
     ELY...EPWORTH...FAIRFAX...FARLEY...HIAWATHA...HOPKINTON...
     LANGWORTHY...LISBON...MANCHESTER...MARION...MARTELLE...
     MONTICELLO...MORLEY...MOUNT VERNON...OLIN...ONEIDA...ONSLOW...
     PALO...PARIS...PRAIRIEBURG...ROBINS...RYAN...SHUEYVILLE...
     SOLON...SPRINGVILLE...STONE CITY...SWISHER...TODDVILLE...TROY
     MILLS...VIOLA...WALKER...WAUBEEK...WHITTIER...WORTHINGTON AND
     WYOMING

AT 907 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DUNDEE
TO 7 MILES WEST OF CENTER POINT TO 32 MILES WEST OF FAIRFAX...OR
ALONG A LINE EXTENDING FROM 11 MILES WEST OF MANCHESTER TO 6 MILES
EAST OF VINTON TO 20 MILES NORTHWEST OF MARENGO...MOVING EAST AT 35
MPH.

THESE STORMS HAVE BEEN PRODUCING 60 TO 70 MPH WINDS AS THEY MOVED
THROUGH FAYETTE COUNTY. IF THESE STORMS MAINTAIN THE CURRENT LEVEL
OF INTENSITY AS THEY MOVE INTO DELAWARE...LINN...JOHNSON...DELAWARE
AND JONES COUNTIES...THEY MAY BE CAPABLE OF PRODUCING FURTHER
DAMAGING WINDS THROUGH 1015 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

LE
Local storm report, Aug 15, 9:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 AM CDT WED AUG 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     3 W GARRISON            42.14N 92.20W
08/15/2007  E50 MPH          BENTON             IA   FIRE DEPT/RESCUE

&&

15

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:10 AM CDTSevere Thunderstorm WarningDVNBuchanan65 min
Aug 15, 8:53 AM CDTSevere Thunderstorm WarningDVNBenton67 min
Aug 15, 10:11 AM CDTSevere Thunderstorm WarningDVNJohnson44 min
Aug 15, 10:32 AM CDTSevere Thunderstorm WarningDVNCedar58 min
Aug 15, 11:19 AM CDTSevere Thunderstorm WarningDVNScott56 min
Aug 15, 12:09 PM CDTSevere Thunderstorm WarningDVNScott25 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.